Ask a Pharmacist Expert Forum
b12 reaction
About This Forum:

Questions in the Ask a Pharmacist Forum are being answered by pharmacists. Topics include: General information on prescription medication, over-the-counter medications, brand drugs, generic equivalents, common uses, drug therapy, drug interactions, possible side effects, travel medications, pill identification and proper disposal of expired, damaged and unusable medications.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

b12 reaction

should I keep taking it
Age
:  
62
Sex
:  
Female
Weight
:  
145
Current Medications
:  
Been taking b12 pills, got low b12(222).  Started with 1000 and had bad reaction anxiety, head ache, flushing feeling,sick to stomach, went to doctor he said rare for some one to have , cut me down to 500 pill ,same thing. Tried the one you let melt in mouth,same thing. went down to 250 pill ,same reaction, down to 100 same reaction. Now today took 50 and still got same symtom what is going on ,even seem to go to bath room more? I tried different brands. Do not know what to do. Doctor thinks it is in my head but when I do not take it I am fine . I need this vitamin what do I do will I get used  to it if I keep taking it ,been 2 weeks. They say shot could have more chance of side effects. I am very sensitive to all drugs I do not take many have side effects with most I tried ,but this is a vitamin do not understand.
Drug Allergies
:  
penicilin,codien do not know if i spelled them right..
Medical Conditions
:  
Fibromyalgia, menere's ,acid relux. I do take prevacid for that.
Related Discussions
639831_tn?1223066680
You may be experiencing paratheisa, which is described as an abnormal sensation on the skin that has no apparent physical cause. Paresthesia includes numbness and tingling, and can be temporary or permanent. Paresthesia is an adverse reaction that can occur with taking B12, though it's not common. Curiously enough, the usual recommendation for relief is to take B12 if the parestehesia is due to a nutritional deficiency.

The numbness or tingling usually goes away after restoring circulation by stretching or massaging the affected limb. If the underlying cause cannot be treated, aspirin or ibuprofen can be tried. Alcohol should be avoided. Self-massage with aromatic oils or ointments containing capsaicin may give temporary relief.
13 Comments
Blank
Avatar_f_tn
you are going throught it i do feel for you. , i have a b12 def too but get injections every 3 month cant say feel any different as like yourself the body has a few things going on ,but dont have a reaction to it. just found out got infection in the sinus but been treated for the last 2 year for chest inf .seeing ENT on 1st june .. im also getting horrible pounding headaches if i bend or sneeze not sure whats causing this as i have athritus in the neck . With all the med im taking i have to be carefull as i have  diverticulitus , so feel yuk most of the time . This is still on going as my white cells are low too . But by accident they found i had a staph inf .which im having trouble getting rid of and they say this could be making me feel yuk when it sets off . They found it in a sputum test .i wonder if they gave you injections it isnt going into the stomach like a tablet, whether it would make a difference .i havnt tried the tablets but i find like yourself im a bit senstive  to certain tablets.So the inj works for me .might be worth a try to find out .helen
Blank
Avatar_f_tn
Thank you for your insight. I am told the shot has higher risk of side effects. I am allergic to some thing in the pill. The doctors are sending me around in circle. have a few appointment with different doctors ,I can not believe I am not getting any help. Tried a lower dose just 50mcg. and different brands ,had same reaction its terrible. I feel I am jumping out of my skin , my skin burns , anxiety,sick to stomach,been going through this for a month. I really need some help. Hope they get you some help sorry you feel so bad.Thanks again.
Blank
757137_tn?1347200053
Could be an allergy. I one had an allergy to vitamin C. I thought such a thing was impossible, but my doctor no, it wasn't.
Blank
Avatar_f_tn
gosh it is bad for you , its not something you can do without iether , they need to find out other ways to get b12 into your system , and stop mucking you about , if i hear about anyone with answers i will post it to you .X Helen
Blank
Avatar_f_tn
Thank you Helen,you are so right I can not believe I am the only person that has this problem, there has got to be some help ,been to 5 doctors. My b12 has went down again since I quit taking pill. So I took one this morning I am going to try every other day , I have to have it as you said, the doctors don't even care I am so up set about this. I have appt. with a allergest and a ecron., But I am going to tough it out till then. Thanks and let me know if you find out any thing. Shirley
Blank
Avatar_f_tn
Went in search on net to see if could find anything for you , and was suprised your not  alone ,they reackon its something thats in the mix . This is all i could find at the moment so i copied for you ,hope it helps a bit.-----

You couldn't actually be allergic to B12 itself, because it is in some foods (meat) and is required for life, but you likely are aware of that.
Sublingual B12 is available now and it is said to be absorbed just as thoroughly as the injected B12, although a lot of health care providers are not aware of this yet. So there is really no reason for anyone to get the B12 injection now. Not all stores carry the B12 sublingual, but it is available. I found one type in a health food store, made by "Source Naturals" which is a well respected brand. You can find this brand online too. They list all ingredients, but are pretty good at not using ingredients that are known to be allergic.
read more: http://www.justanswer.com/questions/1ud6s-i-have-had-a-severe-allergic-reaction-to-a-b12-injection#ixzz0o6SekyPs
Blank
Avatar_f_tn
Thank you for information, I did try the Sublingual b12, Had same reaction only faster because it got into my body faster, I may be allergic to the cobolt in the drug. .My concern now is that what do I do I need the b12. I am going to see a GI doctor to try to find out why I am not obsorbing it by food. I do take prevacid for acid reflux and read it can keep you from b12 to .Been taking it two years. Right now I am pretty depressed. Not being able to get some help. But I thank you so much for helping me, and being concern. from Shirley
Blank
Avatar_f_tn
hope you get some help soon . The only other way as you say is by food , but like yourself i dont absorb it iether .let me know how you get on . Helen
Blank
Avatar_f_tn
Do you have low b12 to if so what do you do. I am seeing allergist to day so will let you know, have a good day. Shirley
Blank
Avatar_f_tn
Yes had it for couple of yrs but i get the injections every 3 month  , came across it at one of my hospital visits ! cant say feel any different ! but the blood specialist did tell me people with arthritus tend to suffer with it . Let me know how you get on. Helen x
Blank
Avatar_f_tn
Things about the same here just now taking another b12 different brand see if it will work. I am afraid of the shot. , You did not have any trouble with the shot? You had low b12 and it was from having arthritus? I have such bad anxiety,it just makes things worse. If you pray ,pray for me and I will do the same for you . Will keep you updated. from Shirley
Blank
Avatar_f_tn
Yes havnt had any prob with the shot . The blood specialist who found i had low white cells and  Vb12 def told me it can be common in people with arthritus  , I go next week for it . its not too bad and over in seconds and lasts for 3month , Do they think it might be any good for you or will you have the same reaction . Im at the hospital on tuesday to see the ENT specialist .let you know how get on XXX Helen
Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank